Neuro changed my meds from 100/25 Madopar x 3 a day to 100/25/200 Stalevo x 3 a day... Been on them for a week now.
I've noticed my walking is so much worse dragging my foot more often, they make me feel sick/tired all day... Although it feels the dystonia in my hand has improved.
Has anyone not gotten on well with Stalevo with similar problems as me? And switched back to there old meds?
Think I may speak to my PD nurse on Thursday (when she is next available) and find out her thoughts.
A year or more ago Neuro & PD nurse suggested i progess to Stalevo.
So I might think it is a standard approach to move onto Stalevo rather than a personal one that fits, I refused because i couldn't see why I should move from something that is working to something that is unknown in its results for Myself.
I suggested trying ''entacapone'' to ring the changes which is the 200mg part of stalevo Rather than removing ''madopar'' which works for me.
So i take Madopar and one 200mg dose of entacapone to run alongside each dose of Madopar.
It may be worth suggesting trying this if you feel unhappy with stalevo after all it is you who is taking these Pills and not your neuro.
Curious--I'm almost at the stage where you were nearly a year ago--I've been asked to make this switch and, other than Madopar availability, I'm not sure of the reason for doing so. Although the info is apparently scarce, I have read that a slight reduction in dosage should also happen. Did you switch back? Or perhaps try the "compromise" as mentioned by the individual who replied earlier? I have also tried, with limited success, to determine the differences between carbidopa and benseraside, which is the other change involved. Same type, but differences? (I'm at Madopar x 5 daily). Thanks
benserazide inhibits the enzyme that catalyzes the decarboxylation of levadop to dopamine.
cabidopa does exactly the same. they can't pass the blood-brain-barrier so stop levadopa being wasted outside the brain.
entacapone inhibits COMT which wastes levadopa by turning it into 3-omd.
i take madopar and and stalevo. entacapone turns your pee orange, which is mildly diverting for a while but. apart from that i find them all much the same.
I was taking Madopar + Entacapone (+amantadine) and it was working well. I’ve recently tried to switch to Stalevo but it’s not going weĺl. After starting replacing 3x of my Madopar doses with Stalevo my mobility is possibly the worst it’s been !! I went to my GP and , despite him having a copy of a consultant letter that told them to switch me back to the previous madopar+Entacapone routine he refused and told me to contact my consultant - I am absolutely fuming !! I’ve had to take time off work - this is the FIRST time I’ve had any time off other than to attend appointments
Would be curious if anyone else has this apparent difficulty ?
Hi, as these posts were a while aga I would be interested to see how you all got on. I was on 2 dispesable Madopar 50/12.5 then 4 Madopar capsules 125 and 1madopar cr 125.my neuro replaced the 4 125 caps with stelevo 100/25/200 tablets. This was in the hope we could reduce my off time. I feel terrible and have for the last couple of weeks. Ended up in a&me last week cos I fell over in town.my be was 90/40. I keep hoping I’ll get used to them but how long do you wait and see? Appreciate any advice.thanks
I gave it a month but changed back to my original regime cos Stalevo just wasn’t working